On the existence of spatial monopolies under free entry

Sebastien Steinmetz, Yves Zenou

Research output: Contribution to journalArticleResearchpeer-review

Abstract

This paper studies the question of entry in the circular city model when the pre-entry market structure involves local monopolies. In contrast with Salop (1979), we show that the unit profit rate of incumbent monopolists is strictly positive and bounded above. The upper bound decreases with the size of gaps and with the number of incumbents.

Original languageEnglish
Pages (from-to)1-10
Number of pages10
JournalEconomics Bulletin
Volume4
Issue number8
Publication statusPublished - 1 Dec 2001
Externally publishedYes

Cite this